Alert archive / Louisiana / River Flood Warnings in 2014

River Flood Warning 66, NWS New Orleans, LA

June 1, 2014Saint Tammany Parish, Louisiana

NWS New Orleans, LA issued this river flood warning at Jun 1, 2014, 6:46 AM CDT for Saint Tammany Parish, Louisiana. It took effect at Jun 1, 2014, 1:00 PM CDT. It was in force for 55 hr.

The area

The counties it named.

The facts

Issued
Jun 1, 2014, 6:46 AM CDT (11:46 UTC)
In effect from
Jun 1, 2014, 1:00 PM CDT
Expired
Jun 3, 2014, 7:54 PM CDT
In force
55 hr
Issued by
NWS New Orleans, LA
Area
Storm-based polygon
Flood severity
Minor

County Saint Tammany Parish, LA

The river

Written for the forecast point Bogue Chitto River near Bush (BSHL1). The gauge peaked at 11.33 ft at Jun 2, 2014, 3:00 PM CDT.

actionminormoderate81012141606/0106/0206/0306/0406/05
Action stage
9 ft
Minor stage
11 ft
Moderate stage
15 ft
Major stage
18 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 02492000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New Orleans, LA wrote its last area forecast discussion before this river flood warning went out at Jun 1, 3:15 AM CDT, 3 hours 31 minutes earlier.

Area forecast discussion, Jun 1, 3:15 AM CDT, 3 hours 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS LA
315 AM CDT SUN JUN 1 2014

.SYNOPSIS...

FINALLY STARTING TO SEE SOME CHANGES IN THE PATTERN. UPPER LOW
THAT WAS WOBBLING AROUND THE ARKLATEX FOR THE LAST SEVERAL DAYS
HAS WEAKENED AND DRIFTED SOUTH INTO THE WESTERN GULF OF MEXICO.
MOST CONVECTION IS OVER THE CENTRAL GULF EARLY THIS MORNING. THERE
ARE A FEW SHOWERS THAT HAVE MOVED ONSHORE FROM THE GULF...BUT
CERTAINLY NOT OF THE INTENSITY OF THE PAST SEVERAL MORNINGS.
AIRMASS REMAINS VERY MOIST WITH PRECIPITABLE WATER VALUES NEAR 2
INCHES. EARLY MORNING TEMPERATURES RANGE FROM 69 AT MCCOMB TO 76
AT NEW ORLEANS LAKEFRONT AND GALLIANO. DEW POINTS ARE IN THE UPPER
60S AND LOWER 70S WITH LIGHT EASTERLY WINDS.

&&

.SHORT TERM...

UPPER LOW WILL CONTINUE TO WEAKEN AND MOVE SOUTH TO SOUTHWEST INTO
MEXICO OVER THE NEXT 3 DAYS. THIS WILL STILL LEAVE A WEAKNESS IN
THE UPPER FLOW ACROSS THE AREA THROUGH AT LEAST TUESDAY. MOISTURE
LEVELS WILL REMAIN RATHER HIGH THROUGH TUESDAY WITH PRECIPITABLE
WATER VALUES REMAINING BETWEEN 1.75 AND 2 INCHES. WITH AN UNSTABLE
AIRMASS IN PLACE...AND NO ORGANIZED FORCING...SHOWERS AND
THUNDERSTORMS WILL FOLLOW MORE SEASONAL DIURNAL TRENDS. AREAL
COVERAGE SHOULD DIMINISH SOMEWHAT WITH EACH PASSING DAY AS
MOISTURE LEVELS SLOWLY DECREASE. WILL CONTINUE LIKELY POPS TODAY
GRADUALLY FALLING INTO THE CHANCE RANGE TUESDAY. WHILE A FEW CELLS
WILL PRODUCE HEAVY RAINFALL...AREAL AVERAGES ARE EXPECTED TO
REMAIN BELOW AN INCH. TEMPERATURES WILL BE A FEW DEGREES BELOW THE
WARMER GUIDANCE ON HIGHS AND A FEW DEGREES ABOVE THE COOLER LOWS
DUE TO THE SATURATED GROUND IN PLACE THROUGH TUESDAY. 35

&&

.LONG TERM...

WEAK UPPER RIDGING BUILDS ALONG THE GULF COAST WEDNESDAY AND
CONTINUES THROUGH THE END OF THE FORECAST PERIOD. LONGER RANGE
MODELS CONTINUE TO HAVE DIFFICULTIES WITH ENERGY ENTERING THE BAY
OF CAMPECHE FROM MEXICO DURING THE MIDDLE AND END OF THE WEEK. GFS
MOVES A WEAK SURFACE LOW ACROSS THE CENTRAL GULF SATURDAY AND
SUNDAY...WHILE THE ECMWF WAITS UNTIL THE FOLLOWING TUESDAY.

AT THIS TIME...IT APPEARS THAT IN EITHER CASE...EFFECTS WILL
REMAIN SOUTH AND EAST OF OUR AREA. WIND AND WEATHER FORECAST WILL
USE A CONSENSUS APPROACH...WHICH RESEMBLES PREVIOUS FORECAST AND
IS CLOSER TO THE ECMWF SOLUTION. ANY CONVECTION DURING THE
EXTENDED PERIOD IS EXPECTED TO BE ISOLATED AND DIURNAL IN NATURE.
AS SURFACE MOISTURE GRADUALLY DRIES UP...HIGH TEMPERATURES SHOULD
CLIMB A FEW DEGREES...WITH MOST AREAS REACHING 90 DEGREES FOR THE
FIRST TIME THIS SEASON BY THE END OF THE WEEK. 35

&&

.AVIATION...

CONDITIONS AT THE TERMINALS WILL GENERALLY RANGE TO FROM VFR TO MVFR
DUE TO CEILINGS AND OCCASIONAL BOUTS OF CONVECTION DURING THE
PERIOD. A FEW OF THE TAF SITES WILL SEE IFR CONDITIONS DUE TO
STRATUS DURING THE EARLY MORNING HOURS TODAY. THE BEST CHANCE FOR
SHOWERS AND A FEW THUNDERSTORMS WILL BE FROM AROUND DAYBREAK TODAY
THROUGH THE AFTERNOON HOURS. 11

&&

.MARINE...

LIGHT TO MODERATE SOUTHEAST TO FLOW WILL PREVAIL ACROSS THE COASTAL
WATERS DURING THE PERIOD WITH WINDS MOSTLY IN THE 10 TO 15 KNOT
RANGE AND SEAS OF 2 TO 4 FEET. NUMEROUS SHOWERS AND THUNDERSTORMS
TODAY WILL BECOME MORE SCATTERED IN NATURE MONDAY AND TUESDAY BEFORE
BECOMING ISOLATED FOR THE MID WEEK PERIOD. 11

&&

.DECISION SUPPORT...

DSS CODE...BLUE.
DEPLOYED...NONE.
ACTIVATION...NONE.
ACTIVITIES...SLURRY SUPPORT
             HYDROLOGIC MONITORING FOR FLOODING

&&

.PRELIMINARY POINT TEMPS/POPS...
MCB  84  70  86  70 /  60  20  50  30
BTR  86  70  87  72 /  60  20  50  20
ASD  85  71  86  71 /  60  20  50  30
MSY  85  74  86  74 /  60  20  50  20
GPT  85  73  85  74 /  60  30  50  30
PQL  85  70  85  70 /  60  30  50  30

&&

.LIX WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
GM...NONE.
MS...NONE.
GM...NONE.
&&
Hazardous weather outlook, Jun 1, 4:42 AM CDT, 2 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW ORLEANS LA
442 AM CDT SUN JUN 1 2014

GMZ530-532-534-536-538-550-552-555-557-570-572-575-577-LAZ034>037-
039-040-046>050-056>072-MSZ068>071-077-080>082-012145-
LAKE PONTCHARTRAIN AND LAKE MAUREPAS-MISSISSIPPI SOUND-
LAKE BORGNE-CHANDELEUR SOUND-BRETON SOUND-
COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER OUT
20 NM-
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER
TO PORT FOURCHON OUT 20 NM-
COASTAL WATERS FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER OUT 20 NM-
COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA OUT 20 NM-
COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER FROM
20 TO 60 NM-
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER
TO PORT FOURCHON FROM 20 TO 60 NM-
COASTAL WATERS FROM STAKE ISLAND LA TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER FROM 20 TO 60 NM-
COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA FROM 20 TO
60 NM-POINTE COUPEE-WEST FELICIANA-EAST FELICIANA-ST. HELENA-
WASHINGTON-ST. TAMMANY-IBERVILLE-WEST BATON ROUGE-
EAST BATON ROUGE-ASCENSION-LIVINGSTON-ASSUMPTION-ST. JAMES-
ST. JOHN THE BAPTIST-UPPER LAFOURCHE-ST. CHARLES-UPPER JEFFERSON-
ORLEANS-UPPER PLAQUEMINES-UPPER ST. BERNARD-UPPER TERREBONNE-
LOWER TERREBONNE-LOWER LAFOURCHE-LOWER JEFFERSON-
LOWER PLAQUEMINES-LOWER ST. BERNARD-NORTHERN TANGIPAHOA-
SOUTHERN TANGIPAHOA-WILKINSON-AMITE-PIKE-WALTHALL-PEARL RIVER-
HANCOCK-HARRISON-JACKSON-
442 AM CDT SUN JUN 1 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
LOUISIANA...SOUTH MISSISSIPPI AND THE ADJACENT COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

SCATTERED SHOWERS AND A FEW THUNDERSTORMS ARE EXPECTED...MAINLY
DURING THE AFTERNOON TODAY. OCCASIONAL LIGHTNING AND BRIEF HEAVY
RAINFALL IS POSSIBLE.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS WILL BE POSSIBLE
MONDAY AND TUESDAY...THEN BECOMING ISOLATED FOR THE REMAINDER OF
THE WEEK. THE RISK OF ORGANIZED HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

The office that day

Everything else NWS New Orleans, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 1, 6:44 AM CDTRiver Flood WarningLIXSaint Tammany, Washington3 days
Jun 1, 6:44 AM CDTRiver Flood WarningLIXSaint Tammany5 days
Jun 1, 12:05 PM CDTSpecial Marine WarningLIX55 min
Jun 1, 1:00 PM CDTAreal Flood AdvisoryLIXJefferson2 hr
Jun 1, 1:29 PM CDTFlash Flood WarningLIXSaint Tammany3 hr

Nearby

River Flood Warnings in Louisiana, 2014Every river flood warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the gauge from the NWS water service and the USGS.